MAUDE Adverse Event Report: ARGON MEDICAL DEVICES JAWZ ENDOMYOCARDIAL BIOPSY FORCEPS 6F X 50CM MAXI-CURVED; JAWZ BIOPSY FORCEPS

ARGON MEDICAL DEVICES JAWZ ENDOMYOCARDIAL BIOPSY FORCEPS 6F X 50CM MAXI-CURVED; JAWZ BIOPSY FORCEPS
Model Number 190051
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that during an endomyocardial biopsy, he believes there was a gap between the shaft and the head of the forceps that caught on the patients valve and pulled some tissue out.There was no patient injury.
 
Additional Manufacturer Narrative
A review of the manufacturing and inspection records for this lot was conducted, and no deviations or non-conformances were recorded relating to this issue.One opened sample was returned by the customer for review.Upon visual inspection it was found that the blue outer jacket was separated from the spring shaft.The complaint is confirmed.The device would not actuate when received.Distal end of device was soaked for fifteen minutes in alcohol and removed.Device would then slightly start to open upon actuation.Jaw was manipulated open and then the device was soaked again and periodically actuated.After final removal from alcohol soak, the device would actuate.Root cause of the separation of the blue outer jacket from the spring shaft is most likely a foreign substance (organic) caught in the shaft coils causing tension between the distal tip of the jawz and the blue outer jacket.This caused extensive force to be applied to the shaft coils and not to the actual jawz forceps which led to the breakage.A result of the device not being thoroughly rinsed.Since this issue was believed to be caused by the user not thoroughly rinsing with heparinized saline, no corrective action is necessary.The ifu has been updated since the manufacture of this product to further stress the importance of cleaning the device upon removal.There have been no other complaints reported in the lot.
 
Additional Manufacturer Narrative
Udi related data quality updates only.

Brand Name
JAWZ ENDOMYOCARDIAL BIOPSY FORCEPS 6F X 50CM MAXI-CURVED
Common Device Name
JAWZ BIOPSY FORCEPS
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
kelly mayer
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key19015724
Report Number0001625425-2024-00974
Device Sequence Number8156494
Product Code DWZ
UDI-Device Identifier00886333206742
UDI-Public(01)00886333206742(17)281115(10)5624384
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K951447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number190051
Device Lot Number5624384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer08/24/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date08/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown